Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 36, NWS Wilmington, NC

May 5, 2012Brunswick County, New Hanover County, North Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at May 5, 2012, 10:04 PM EDT for Brunswick County, New Hanover County, North Carolina. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2012, 10:04 PM EDT (02:04 UTC)
Expired
May 5, 2012, 10:19 PM EDT
In force
15 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Brunswick County, NC, New Hanover County, NC

The radar

The Wilmington radar (KLTX), 46 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 2.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2012-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1527 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2012-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1527 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
1082 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

511 
WUUS52 KILM 060204
SVRILM
NCC019-129-060230-
/O.NEW.KILM.SV.W.0036.120506T0204Z-120506T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1004 PM EDT SAT MAY 5 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA
  SOUTHERN NEW HANOVER COUNTY IN SOUTHEAST NORTH CAROLINA

* UNTIL 1030 PM EDT

* AT 1002 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CAROLINA BEACH...AND MOVING EAST AT 40 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   CAROLINA BEACH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3415 7783 3408 7786 3407 7787 3397 7790
      3390 7794 3383 7795 3385 7801 3388 7802
      3391 7814 3422 7802 3423 7777
TIME...MOT...LOC 0204Z 287DEG 37KT 3407 7795

$$

WEISS
1 follow-up statement
238 
WWUS52 KILM 060219
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1019 PM EDT SAT MAY 5 2012

NCC019-129-060229-
/O.CAN.KILM.SV.W.0036.000000T0000Z-120506T0230Z/
NEW HANOVER NC-BRUNSWICK NC-
1019 PM EDT SAT MAY 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BRUNSWICK AND
SOUTHERN NEW HANOVER COUNTIES IS CANCELED...

AT 1016 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THUS THE WARNING HAS BEEN
CANCELED.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3415 7783 3408 7786 3407 7787 3397 7790
      3390 7794 3383 7795 3385 7801 3388 7802
      3391 7814 3422 7802 3423 7777
TIME...MOT...LOC 0219Z 287DEG 37KT 3402 7777

$$

WEISS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 9:10 PM EDT, 54 minutes earlier.

Area forecast discussion, May 5, 9:10 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
910 PM EDT SAT MAY 5 2012

.SYNOPSIS...
A COLD FRONT DROPPING SOUTH ACROSS THE AREA COULD BRING STRONG TO
SEVERE THUNDERSTORMS THIS EVENING. A FEW SHOWERS WILL LINGER INTO
SUNDAY...WITH COOLER DAYTIME TEMPERATURES BOTH SUNDAY AND MONDAY AS
HIGH PRESSURE BUILDS FROM THE NORTH. WARMING WILL FOLLOW INTO MID
WEEK...AS HIGH PRESSURE MOVES OFFSHORE AND A COLD FRONT APPROACHES
FROM THE WEST.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 900 PM SATURDAY...JUST A QUICK UPDATE TO THE FORECAST TO
ADJUST POPS FOR RECENT RADAR TRENDS. DESPITE A COOLING AND
STABILIZING BOUNDARY LAYER STORMS CONTINUE TO STRENGTHEN AS THEY
APPROACH THE COAST WITHIN AN ENVIRONMENT OF ELEVATED CAPE 1000-1500
J/KG. THE STRONGEST 0-6KM BULK SHEAR IS PROBABLY OCCURRING NOW AND
SHOULD DECREASE AS THE MID-LEVEL SPEED MAX PUSHES EAST-SOUTHEAST AND
OFFSHORE. PREVIOUS DISCUSSION FROM 630 PM FOLLOWS...

THE LATEST HRRR AND NAM RUNS SHOW FAIRLY WIDESPREAD CONVECTION
DEVELOPING WITHIN THE NEXT 60-90 MINUTES ACROSS NORTHERN SOUTH
CAROLINA...CONSOLIDATING INTO A SQUALL LINE WITH THE ACTIVITY OVER
EAST-CENTRAL NORTH CAROLINA...AND MOVING SOUTHEAST AND OFF THE COAST
THIS EVENING. WHILE THERE IS OBVIOUSLY SUFFICIENT AREAL COVERAGE OF
CONVECTION IN THE RALEIGH/SANFORD VICINITY TO GENERATE A SIGNIFICANT
SURFACE COLD POOL AND STRONG LEADING-EDGE WINDS...OUR FORECAST FOR
50-60 PERCENT COVERAGE OF STORMS ACROSS NORTHEAST SOUTH CAROLINA IS
HEAVILY CONTINGENT ON MUCH MORE STORM ORGANIZATION DEVELOPING SOUTH
OF FAYETTEVILLE THAN IS CURRENTLY OBSERVED ON RADAR. SURFACE-BASED
CAPE IN THE 1500-2000 J/KG RANGE...LIFTED INDICIES TO -5...AND 0-6
KM BULK SHEAR VALUES AROUND 30 KT ARE SUPPORTIVE OF STORM
ORGANIZATION THIS EVENING. COMPARED TO THE PREVIOUS FORECAST WE HAVE
ONLY MADE SMALL DOWNWARD EDITS TO PREDICTED COVERAGE OF STORMS IN
SOUTH CAROLINA. THE BEST POTENTIAL OF CONVECTION IN OUR FORECAST
AREA REMAINS ACROSS SOUTHEASTERN NORTH CAROLINA NORTH OF CAPE FEAR
WHERE THE RALEIGH/SANFORD SQUALL LINE MAY DRAG THROUGH IN THE NEXT
FEW HOURS. DAMAGING WINDS ARE THE PRIMARY EXPECTED SEVERE WEATHER
MODE... ALTHOUGH SOME MARGINALLY SEVERE HAIL CANNOT BE RULED OUT.

THE SYNOPTIC SETTING HAS AN EAST-WEST COLD FRONT SAGGING SOUTHWARD
ACROSS CENTRAL NORTH CAROLINA EARLY THIS EVENING...WITH HIGH
PRESSURE ACROSS FLORIDA AND THE NORTHERN BAHAMAS RETREATING TO THE
SOUTH. THE PASSAGE OF A PACKET OF STRONG MID-LEVEL WINDS THIS
EVENING WILL HELP ENHANCE STORM ORGANIZATION FROM NOW UNTIL 10-11 PM
OR SO...AT WHICH POINT THE BULK OF THE SIGNIFICANT CONVECTION SHOULD
BE PUSHING EAST AND OFFSHORE. NW AND N WINDS WILL OVERSPREAD THE
AREA AFTER MIDNIGHT BEHIND THE FRONT...BUT WITH LITTLE REAL COLD
ADVECTION UNTIL SUNDAY. NO CHANGES HAVE BEEN MADE TO LOW
TEMPERATURES...WITH MID TO UPPER 60S EXPECTED FOR MOST AREAS.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 230 PM SATURDAY...DAYBREAK SUNDAY INCREASING NE WINDS WILL
BE OVERSPREADING THE REGION...AS A SURFACE LOW DEPARTING OFFSHORE
OF CAPE FEAR INTERACTS WITH HIGH PRESSURE BUILDING FROM THE NORTH.
HAVE MAINTAINED A SLIGHT CHANCE OF SHOWERS SUNDAY SINCE POST-FRONT
MOISTURE WILL REMAIN ADEQUATE AND A FEW IMPULSES ALOFT DROP SOUTH
OVER THE AREA IN THE EARLY AND MID AFTERNOON. IT DOES APPEAR THAT
DRYING WILL WIN OUT OVER NC BY MID AFTERNOON AND OVER OUR SOUTHERN
ZONES BY THE EARLY EVENING.

DAYTIME TEMPERATURES WILL BE 10-15 COOLER ACROSS THE FORECAST AREA
BOTH SUNDAY AND MONDAY COMPARED TO TODAY DUE TO CLOUDS AND AIR OF
COOLER ORIGIN BEHIND THE FRONT. BECAUSE OF SUSTAINED WINDS
OVERNIGHT OUR MINIMUMS WILL REMAIN SOMEWHAT ELEVATED BOTH MON/TUE
MORNING WITH READINGS AROUND 60 DEG...MILDEST COASTAL ZONES AND
COOLEST OVER THE INTERIOR WHERE LESS WIND INFLUENCE WILL BE SEEN.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 230 PM SATURDAY...HIGH PRESSURE OFFSHORE TUESDAY CREATES WARM
SOUTHERLY RETURN FLOW ACROSS THE CAROLINAS. WITH GUIDANCE NOW
SHOWING A SLOWER FROPA...TUESDAY WILL END UP BEING MOSTLY SUNNY WITH
TEMPS AT OR SLIGHTLY ABOVE 80. CANNOT RULE OUT AN ISOLATED TSTM IN
THE AFTN...BUT DRY AIR IN THE MID LEVELS WILL PRECLUDE MUCH IN THE
WAY OF COVERAGE. CONTINUED WARM SOUTHERLY FLOW AND INCREASING CLOUD
COVER WILL KEEP MINS TUESDAY NIGHT ONLY IN THE MID 60S.

WEDNESDAY STILL LOOKS TO BE AN ACTIVE DAY WITH POTENTIALLY
WIDESPREAD CONVECTION ALONG AND AHEAD OF A POTENT COLD FRONT. RETURN
FLOW PUSHES PWATS UP TO 1.75 INCHES AND ALLOWS FOR ADVECTION OF THE
THETA-E RIDGE INTO THE EASTERN CAROLINAS. WHILE THIS HAPPENS...S/W
TROUGH SPAWNS A SURFACE LOW ACROSS THE OHIO VALLEY WHICH DRAGS A
COLD FRONT THROUGH THIS AREA WEDNESDAY AFTN. ATTM IT APPEARS THIS
COULD COINCIDE WITH PEAK HEATING...AND INSTABILITY PARAMETERS AS
WELL AS UPPER SUPPORT LOOK DECENT...SO CONFIDENCE IS INCREASING IN
TSTM DEVELOPMENT DURING THE AFTN. HOWEVER...SOUNDINGS NO LONGER SHOW
FULL AND DEEP SATURATION WHICH COULD SERVE AS A LIMITING FACTOR TO
RAINFALL...UNFORTUNATELY. NOTE AS WELL THAT THE GFS CONTINUES TO
SHOW AN AREA OF CONVECTION NEAR FLORIDA EARLY WED WHICH TRIES TO
WORK UP THE COAST. THIS COULD ENHANCE RAINFALL ALONG THE COAST...BUT
IN THIS SETUP FREQUENTLY ACTS TO SQUELCH RAINFALL SINCE IT CUTS OFF
THE DEEP MOIST FLOW. WE WILL HAVE TO WAIT AND SEE...BUT FOR NOW WILL
CARRY HIGH CHC POP FOR WEDNESDAY...WITH HIGHEST POP ACROSS THE
NORTH. STILL BELIEVE MEX NUMBERS ARE TOO HIGH WEDNESDAY...BUT HIGHS
A DEGREE OR TWO ABOVE 80 SEEM REASONABLE.

COOL HIGH PRESSURE BUILDS IN BEHIND THE FRONT EARLY THURSDAY...AND
THE END OF THE WEEK THROUGH SATURDAY WILL SEE TEMPS RETURN TO JUST
BELOW CLIMO WITH AMPLE SUNSHINE. EXPECT MAX TEMPS IN THE UPPER 70S
TO AROUND 80...WITH MINS AT NIGHT IN THE MID AND UPPER 50S.

&&

.AVIATION /00Z SATURDAY THROUGH THURSDAY/...
AS OF 00Z...WIDELY SCATTERED SHOWERS AND THUNDERSTORMS HAVE FIRED IN
ADVANCE OF A COLD FRONT WITH AN MCS AFFECTING POINTS JUST NORTH OF
THE FORECAST AREA.  MODEL GUIDANCE CONTINUES TO SHOW THAT SHOWERS
AND STORMS WILL CONTINUE TO EXPAND IN COVERAGE ACROSS OUR AREA FOR
THE NEXT HOUR OR TWO.  HAVE INCLUDED TEMPO GROUPS AT ALL TAF SITES
FOR 3 TO 4 HOURS BEGINNING BETWEEN 00Z AND 02Z.  THERE HAVE BEEN
FAIRLY GUSTY WINDS WITH STORMS TO THE NORTH AND WEST SO GUSTS UP TO
35 KT HAVE BEEN INCLUDED IN THE TAFS. AFTER THE STORMS END...MOIST
LOW-LEVELS AND WEAK CAA SHOULD SET THE STAGE FOR POST-FRONTAL
SCATTERED TO BROKEN IFR CEILINGS TO DEVELOP AND SPREAD SOUTH. THESE
CEILINGS SHOULD LIFT TO MVFR BY MID-LATE MORNING AND VFR AROUND
NOON. WINDS BY SUNDAY MORNING WILL BE NORTH TO NORTHEAST AT AROUND
10 KNOTS.

EXTENDED OUTLOOK...LOW CONFIDENCE EARLY MORNING FOG/IFR MONDAY AND
TUESDAY. CHANCE SHOWERS AND THUNDERSTORMS TUESDAY NIGHT INTO
WEDNESDAY. VFR THURSDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 900 PM SATURDAY...NO CHANGES TO THE PRIOR FORECAST THINKING.
LINE OF STRONG TO SEVERE T-STORMS WILL APPROACH THE COAST WITHIN THE
NEXT HOUR WITH STRONG WINDS AND SOME HAIL EXPECTED. PREVIOUS
DISCUSSION FROM 630 PM FOLLOWS...

HIGH PRESSURE CENTERED FROM FLORIDA ACROSS THE NORTHERN BAHAMAS WILL
BECOME SUPPRESSED TO THE SOUTH AS A COLD FRONT SLIDES SOUTH ALONG
THE CAROLINA COAST TONIGHT. OF IMMEDIATE CONCERN WITH THIS FRONT IS
THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS TO DEVELOP IN THE
NEXT 1-2 HOURS. LATEST SHORT-TERM MODEL GUIDANCE SHOWS A BROKEN
SQUALL LINE POSSIBLY DEVELOPING ACROSS THE EASTERN CAROLINAS AND
PUSHING OUT ACROSS THE WATERS BEFORE MIDNIGHT. STRONG WINDS ALONG
THE LEADING EDGE OF THE SQUALL LINE ARE THE PRIMARY THREAT AND COULD
RESULT IN SPECIAL MARINE WARNINGS LATER THIS EVENING.

OTHERWISE...SYNOPTIC SOUTHWEST WINDS 10-15 KT HAVE INCREASED TO
15-18 KT NEAR THE BEACHES WITH THE SEABREEZE. THESE SYNOPTIC WINDS
WILL SHIFT TO THE W AND NW AFTER MIDNIGHT AS THE COLD FRONT SINKS
INTO THE AREA...THEN TO THE N SUNDAY MORNING. SEAS AVERAGE 3 FT WITH
SOME 2-FOOTERS NEAR THE SC COAST.

SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 230 PM SATURDAY...PRIMARY THREAT WILL BE TSTMS OFFSHORE
EARLY ON SUNDAY AND THE POTENTIAL FOR LOCALLY STRONG WINDS AND
CLOUD TO WATER LIGHTNING STRIKES ASSOCIATED WITH A SURFACE LOW
OFFSHORE. INCREASING NE WINDS WILL REQUIRE A CAUTIONARY HEADLINE
IN THE CWF MAINLY FOR SUNDAY AFTN...POSSIBLY INTO EVENING AS HIGH
PRESSURE BUILDS FROM THE NORTH. THE TREND IN WINDS IS TO WEAKEN
AND VEER MONDAY AND TUESDAY...BECOMING SSE MONDAY NIGHT AND SSW
BY TUESDAY AS HIGH PRESSURE MOVES OFFSHORE...AND A WEAK COLD FRONT
APPROACHES FROM THE NORTH. S-SE WAVE ENERGY WILL BECOME ENE SUNDAY
IN A BUMPY 3-5 FEET OVER THE 0-20NM WATERS...HIGHEST SEAS NORTH OF
FRYING PAN SHOALS AND WELL OFFSHORE. THE GULF STREAM WILL BE A BIT
HAZARDOUS SUNDAY AS NE WINDS CLASH WITH THE ROBUST CURRENTS.

LONG TERM /TUESDAY THROUGH WEDNESDAY/...
AS OF 230 PM SATURDAY...HIGH PRESSURE OFFSHORE DRIFTS FURTHER FROM
THE COAST THROUGH WEDNESDAY AHEAD OF AN ADVANCING COLD FRONT. THIS
CREATES A TIGHTENING PRESSURE GRADIENT...AND WINDS VEERING SLOWLY
FROM SE TUESDAY...TO SW WEDNESDAY...AT 10-15 KTS. SEVERAL DIFFERENT
WAVES WILL BE EVIDENT WITHIN THE SPECTRUM DURING THIS TIME...A SE
SWELL OF 2FT/10 SEC...AND A SE WIND WAVE...BECOMING SW WEDNESDAY.
FORTUNATELY...THESE WILL ALL BE AT RATHER LOW AMPLITUDES...SO TOTAL
SEAS WILL BE ONLY IN THE 2-4 FT RANGE. LATE WED NIGHT COLD FRONT
OCCURS ACROSS THE WATERS TURNING WINDS TO THE NORTH...THEN NE BY
THURSDAY EVE. THERE WILL BE A PERIOD OF ENHANCED NORTH WINDS BEHIND
THE FRONT...UP TO 15-20 KTS...BEFORE EASING LATE TO 5-10 KTS.
ALTHOUGH WAVE HEIGHTS WILL REMAIN AROUND 2-4 FT THROUGH
THURSDAY...WAVE STEEPNESS WILL INCREASE BEHIND FROPA FOR SEVERAL
HOURS AS N/NE WIND WAVES BECOME PREDOMINANT WITHIN THE WAVE
SPECTRUM.

&&

.TIDES/COASTAL FLOODING...
AS OF 230 PM SATURDAY...A FULL MOON TONIGHT WILL BRING UNUSUALLY
HIGH WATER LEVELS FOR THE NEXT FEW DAYS DURING THE EVENING HIGH
TIDE...THE HIGHEST OF THE TWO HIGH TIDES. TONIGHT...MINOR FLOODING
SHOULD BE CONFINED TO PORTIONS OF THE CAPE FEAR RIVER IN DOWNTOWN
WILMINGTON WHERE WATER LEVELS ARE EXPECTED TO REACH JUST OVER 5.5
FT DURING THE EVE. THIS WILL BE ENOUGH TO ISSUE A COASTAL FLOOD
ADVISORY FOR A PORTION OF NEW HANOVER COUNTY. NORTHEAST WINDS MAY
DRIVE TIDES EVEN HIGHER SUN NIGHT...AND ACROSS A BROADER AREA TO
INCLUDE THE BEACHES. HIGH TIDE THIS EVENING IS AROUND 8 PM AT THE
COAST AND 10 PM ALONG THE CAPE FEAR IN DOWNTOWN WILMINGTON. HIGH
TIDE SUNDAY NIGHT IS AROUND 830 PM ALONG THE BEACHES. THERE IS
ABOUT A TWO HOUR LAG TIME IN DOWNTOWN WILMINGTON.

.ILM WATCHES/WARNINGS/ADVISORIES...

SC...NONE.
NC...COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO MIDNIGHT
     EDT TONIGHT FOR NCZ107.

MARINE...NONE.

&&

SYNOPSIS...8
NEAR TERM...TRA
SHORT TERM...COLBY
LONG TERM...JDW
AVIATION...RAN
TIDES/COASTAL FLOODING...RJD
Hazardous weather outlook, May 5, 2:59 PM EDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
259 PM EDT SAT MAY 5 2012

NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-053-055-061900-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
INLAND GEORGETOWN-
259 PM EDT SAT MAY 5 2012

...SEVERE THUNDERSTORM WATCH 249 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER
THIS AFTERNOON AND THIS EVENING. THESE THUNDERSTORMS WILL HAVE THE
POTENTIAL TO PRODUCE MARGINALLY SEVERE HAIL AND DAMAGING WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

NCZ106-108-110-SCZ054-056-061900-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
259 PM EDT SAT MAY 5 2012

...SEVERE THUNDERSTORM WATCH 249 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE
THIS AFTERNOON AND THIS EVENING. THESE THUNDERSTORMS WILL HAVE THE
POTENTIAL TO PRODUCE MARGINALLY SEVERE HAIL AND DAMAGING WIND
GUSTS.

UNUSUALLY HIGH WATER LEVELS ARE EXPECTED THIS EVENING DUE TO THE
FULL MOON. WATER LEVELS WILL BE THEIR HIGHEST BETWEEN 7 AND 9 PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

UNUSUALLY HIGH WATER LEVELS ARE EXPECTED SUNDAY NIGHT DUE TO THE
FULL MOON. BRISK NORTHEAST WINDS MAY DRIVE THE WATER LEVELS TO
MINOR COASTAL FLOOD THRESHOLDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

NCZ107-061900-
INLAND NEW HANOVER-
259 PM EDT SAT MAY 5 2012

...SEVERE THUNDERSTORM WATCH 249 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   COASTAL FLOOD ADVISORY.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE
THIS AFTERNOON AND THIS EVENING. THESE THUNDERSTORMS WILL HAVE THE
POTENTIAL TO PRODUCE MARGINALLY SEVERE HAIL AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

UNUSUALLY HIGH WATER LEVELS ARE EXPECTED SUNDAY NIGHT DUE TO THE
FULL MOON. BRISK NORTHEAST WINDS MAY DRIVE THE WATER LEVELS TO
MINOR COASTAL FLOOD THRESHOLDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

AMZ254-256-061900-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
259 PM EDT SAT MAY 5 2012

...SEVERE THUNDERSTORM WATCH 249 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SPECIAL MARINE WARNINGS MAY BE ISSUED FOR SOME OF THE THUNDERSTORMS
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

AMZ250-252-061900-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
259 PM EDT SAT MAY 5 2012

...SEVERE THUNDERSTORM WATCH 249 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...SMALL CRAFT SHOULD EXERCISE CAUTION FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SPECIAL MARINE WARNINGS MAY BE ISSUED FOR SOME OF THE THUNDERSTORMS
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT SHOULD EXERCISE CAUTION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED.

RJD

In the hours before

Special weather statement, May 5, 8:58 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
858 PM EDT SAT MAY 5 2012

NCZ096-099-105>109-060145-
BLADEN-COASTAL NEW HANOVER-COASTAL PENDER-COLUMBUS-INLAND
BRUNSWICK-INLAND NEW HANOVER-INLAND PENDER-
858 PM EDT SAT MAY 5 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS BRUNSWICK...NEW HANOVER...
PENDER...BLADEN AND COLUMBUS COUNTIES THROUGH 945 PM EDT...

AT 858 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
FREEMAN...OR ABOUT 17 MILES NORTHWEST OF LELAND...MOVING SOUTHEAST AT
35 MPH. STRONG WINDS OF 40 TO 50 MPH WILL OCCUR AHEAD OF THESE...AND
MAY DEVELOP BEFORE ANY RAINFALL OCCURS.

SOME LOCATIONS IMPACTED INCLUDE LELAND...WHITEVILLE...WILMINGTON...
ASH...ASHTON...BATARORA...BAYSHORE...BETHEL...BISHOP...BUGHILL...
CARVERS AND CASTLE HAYNE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3415 7783 3393 7864 3429 7905 3464 7800
      3428 7772
TIME...MOT...LOC 0058Z 304DEG 29KT 3434 7826

WEISS
Special weather statement, May 5, 9:28 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
928 PM EDT SAT MAY 5 2012

NCZ099-105>110-060215-
COASTAL BRUNSWICK-COASTAL NEW HANOVER-COASTAL PENDER-COLUMBUS-INLAND
BRUNSWICK-INLAND NEW HANOVER-INLAND PENDER-
928 PM EDT SAT MAY 5 2012

...A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS BRUNSWICK...NEW
HANOVER...PENDER AND COLUMBUS COUNTIES THROUGH 1015 PM EDT...

AT 927 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS FROM NEAR MAPLE HILL...TO BUGHILL...MOVING SOUTHEAST
AT 30 MPH. STRONG WINDS MAY OCCUR SEVERAL MINUTES AHEAD OF ANY
RAINFALL.

SOME LOCATIONS IMPACTED INCLUDE CAROLINA BEACH...LELAND...
SHALLOTTE...WILMINGTON...ASH...ASHTON...BATARORA...BAYSHORE...
BETHEL...BISHOP...BOILING SPRING LAKES AND BUGHILL.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3426 7774 3416 7783 3383 7796 3389 7804
      3391 7813 3390 7838 3385 7854 3416 7890
      3457 7761 3448 7757 3444 7751
TIME...MOT...LOC 0127Z 311DEG 24KT 3423 7809

WEISS
Special weather statement, May 5, 9:47 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
947 PM EDT SAT MAY 5 2012

SCZ053-054-060245-
COASTAL HORRY-INLAND HORRY-
947 PM EDT SAT MAY 5 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY COUNTY THROUGH 1045 PM
EDT...

AT 947 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
HICKORY GROVE...OR ABOUT 6 MILES EAST OF CONWAY...MOVING EAST AT 45
MPH.

SOME LOCATIONS IMPACTED INCLUDE CONWAY...LITTLE RIVER...MYRTLE
BEACH...NORTH MYRTLE BEACH...RED HILL...SOCASTEE...ADRIAN...
BUCKSVILLE...CHERRY GROVE BEACH...FORESTBROOK...HAMMOND AND HAND.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3382 7922 3401 7899 3385 7854 3384 7854
      3383 7862 3379 7872 3364 7896
TIME...MOT...LOC 0147Z 290DEG 39KT 3383 7886

ZOUZIAS
Local storm report, May 5, 9:49 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
949 PM EDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0932 PM     HAIL             2 NW CONWAY             33.86N  79.09W
05/05/2012  E1.25 INCH       HORRY              SC   PUBLIC

&&

EVENT NUMBER ILM1200080

RAN
Special weather statement, May 5, 9:51 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
951 PM EDT SAT MAY 5 2012

SCZ039-055-056-060245-
COASTAL GEORGETOWN-INLAND GEORGETOWN-WILLIAMSBURG-
951 PM EDT SAT MAY 5 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS GEORGETOWN AND EASTERN
WILLIAMSBURG COUNTIES THROUGH 1045 PM EDT...

AT 951 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
GRAVES...OR ABOUT 5 MILES NORTHWEST OF GEORGETOWN...MOVING EAST AT 40
MPH.

SOME LOCATIONS IMPACTED INCLUDE GEORGETOWN...ANDREWS...EARLE...
GRAVES...JACKSON...LAMBERT...LITCHFIELD BEACH...NORTH SANTEE...
OATLAND...PLANTERSVILLE...SAMPIT AND WARSAW.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3314 7928 3315 7935 3323 7946 3330 7965
      3337 7980 3357 7960 3360 7952 3358 7944
      3363 7943 3350 7906 3341 7913 3334 7915
      3333 7918 3330 7918 3330 7928 3326 7926
      3324 7919 3311 7927
TIME...MOT...LOC 0151Z 290DEG 35KT 3340 7925

ZOUZIAS
Local storm report, May 5, 9:54 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
954 PM EDT SAT MAY 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     TSTM WND DMG     4 SE NESMITH            33.62N  79.48W
05/05/2012                   WILLIAMSBURG       SC   911 CALL CENTER

            TREE DOWN BLOCKING ONE LANE OF COOPERTOWN RD

&&

EVENT NUMBER ILM1200081

RAN

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 8:14 PM EDTSpecial Weather StatementILMBladen, Columbus46 min
May 5, 8:32 PM EDTSpecial Weather StatementILMColumbus43 min
May 5, 8:40 PM EDTSpecial Weather StatementILMPender50 min
May 5, 8:58 PM EDTSpecial Weather StatementILMColumbus, New Hanover47 min
May 5, 9:28 PM EDTSpecial Weather StatementILMBrunswick, New Hanover47 min
May 6, 3:35 AM EDTCoastal Flood AdvisoryILMBrunswick, New Hanover, Pender21 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.